MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that there was a rupture at the distal end of the microcatheter, during the surgery, the guide wire came out of the break.There was no friction or difficulty during the delivery.There was no other damage to the catheter aside from the rupture.The onyx was not being injected at the time of the break, as the guide wire came out of the break.The devices used during the procedure were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with the event.The patient was undergoing treatment of a brain arteriovenous malformation.The patient had normal vessel tortuosity.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360), tapered mandrel (90653-001) ¿ as found condition: the apollo micro catheter was returned for analysis within a shipping box and within a plastic bio-pouch.¿ visual inspection/damage location details: no damages or irregularities were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo micro catheter body was found ruptured at ~19.0cm from the distal tip.The apo llo detachable tip was found intact.No damages were found with the distal tip.¿ testing/analysis: the apollo micro catheter total length was measured to be ~171.7cm, the usable length was measured to be ~165.5cm which is within specification (specification: 165.0cm ± 2.5cm), and the distal floppy segment was measured to be ~26.0cm which is within specification (specification: 25.0cm +2cm -1cm).An attempt was made to flush the apollo micro catheter but was found occluded.An in-house mandrel was inserted through the apollo micro catheter but was found occluded with dried contrast/saline.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report was confirmed as the catheter was found ruptured.The rupture appears to have occurred as a result of over-pressurization.Rupture can occur during injection of embolic material or when the distal portion of the catheter is kinked, prolapsed, or occluded.There was no indication that the apollo micro catheter was used with embolic material.Therefore, it is likely the distal portion of the apollo catheter was kinked or prolapsed when flushing causing the catheter to rupture.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.The result of the catheter burst testing was reviewed for any anomalies; the data was within the expected and established specifications.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14988825
Report Number2029214-2022-01154
Device Sequence Number1614404
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB325847
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/18/2022
09/02/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/05/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale